Georgia, 2013Flash Flooding and Damaging Wind in Georgia, August 21, 2013
August 21, 2013 · NWS FFC · 3 events in 3 counties and zones
A weak frontal boundary remained stalled over central Georgia on the 21st. A warm and moist airmass remained in place, and once again several showers and thunderstorms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal boundary remained stalled over central Georgia on the 21st. A warm and moist airmass remained in place, and once again several showers and thunderstorms developed. A couple of these produced isolated flash flooding in north Georgia, and one briefly became severe with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 21, 10:36 AM EST, 59 minutes earlier.
Area forecast discussion, Aug 21, 10:36 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 AM EDT WED AUG 21 2013
.UPDATE...
LOCALIZED HEAVY RAIN AND THUNDERSTORM DEVELOPMENT HAS PERSISTED
ACROSS PORTIONS OF NORTHEAST GEORGIA THIS MORNING DUE TO PLUME OF
ENHANCED MOISTURE /AND NEAR 2.0 INCH PWATS/ ALONG A WEAK
DISTURBANCE. HAVE MAINLY ADJUSTED MORNING POPS TO BE A BIT HIGHER
IN THE NE AND HAVE BUMPED DAYTIME MAX TEMPS DOWN A BIT PER RECENT
GUIDANCE BLEND WITH LINGERING LOW LEVEL CLOUDS IN THE NORTH AND
WEST CENTRAL PORTIONS OF THE CWA. UNCERTAINTY EXISTS IN FLASH
FLOODING THREAT THROUGH REST OF DAY AS MAJORITY OF GUIDANCE IS
SUGGESTING HIGHER QPF AMOUNTS AND MORE WIDESPREAD PRECIP COVERAGE
IN THE NORTHWESTERN HALF OF THE CWA THIS AFTERNOON...WHILE A
LINGERING BOUNDARY LOOKS TO BISECT THE AREA AND ANY LATE DAY SEA
BREEZE INFLUENCE MAY SHIFT PRECIP COVERAGE ACROSS THE WATCH AREA
IN THE SOUTHEAST. ALL CONSIDERED...WILL CONTINUE WITH CURRENT
FLASH FLOOD WATCH IN THE SOUTHEAST AND MAY EXTEND ACROSS NORTHWEST
IF AFTERNOON DEVELOPMENT RAMPS UP. REST OF FORECAST LOOKS TO BE ON
TRACK AND PREVIOUS DISCUSSION FOLLOWS...
BAKER
&&
.PREV DISCUSSION... /ISSUED 750 AM EDT WED AUG 21 2013/
.SHORT TERM /TODAY THROUGH THURSDAY/...
/ISSUED AT 443 AM EDT WED AUG 21 2013/
LATEST SURFACE MAP CONTINUES TO SHOW A WEAK FRONTAL BOUNDARY STALLED
ACROSS CENTRAL GA... SOMEWHERE JUST SOUTH OF A CSG TO MCN TO AGS
LINE... WHILE A COOL WEDGE OF HIGH PRESSURE WAS STILL NOTED OVER THE
MID ATLANTIC STATES. THE SURFACE RIDGE IS PROGGED BY SHORT RANGE
MODELS TO SETTLE OFF THE CAROLINA'S COASTS THIS AFTERNOON. THIS WILL
PRODUCE A DEEPER SOUTHERLY WIND FLOW... WHICH WILL CONTINUE TO HELP
SPREAD ATLANTIC AND GULF MOISTURE NORTHWARD. SATELLITE WATER VAPOR
SHOWS A DEEP TROPICAL MOISTURE PLUME ANCHORED OVER THE STATE WHILE
AN UPPER LOW PRESSURE SYSTEM SPINS OVER THE OHIO VALLEY. EXPECT THE
WEAK FRONT TO MEANDER ACROSS CENTRAL GA AGAIN TODAY... WITH A MOIST
/2.0+ PW'S/ AND MODERATELY UNSTABLE AIRMASS /2000-2500 CAPE/ ALONG
AND SOUTH OF THE FRONT. THIS COUPLED WITH A SERIES OF DISTURBANCES
SWINGING AROUND THE BASE OF THE UPPER LOW WILL PRODUCE ANOTHER ROUND
OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING. ALTHOUGH SCATTERED STORMS COULD OCCUR JUST ABOUT
ANYWHERE TODAY... EXPECT THE GREATER POTENTIAL FOR REOCCURRING
STORMS WITH HEAVY RAINFALL TO BE ACROSS CENTRAL GA WHERE THE DEEPER
MOISTURE AND GREATER INSTABILITIES WILL BE POOLED. WITH THE
POTENTIAL FOR ANOTHER 1 TO 3 INCHES OF RAINFALL OVER AN ALREADY
SATURATED GROUND... DECIDED TO PLAY IT SAFE AND POST ANOTHER FLASH
FLOOD WATCH FOR PARTS OF CENTRAL GA AGAIN TODAY... GENERALLY ALONG
AND SOUTH OF A COLUMBUS TO MACON TO WARRENTON LINE... FROM NOON
THROUGH THIS EVENING. THESE RAINFALL AMOUNTS WILL CAUSE RAPID RISES
ON AREA CREEKS... STREAMS AND RIVERS... AS WELL AS PONDING OF WATER
ACROSS LOW LYING... FLOOD PRONE AREAS IN AND AROUND THE WATCH AREA.
THE FLOOD THREAT WILL GREATLY DIMINISH BY MIDNIGHT AS CONVECTION
DIMINISHES WITH LOSS OF DAYTIME HEATING. ALTHOUGH NO WIDESPREAD
SEVERE STORMS ARE EXPECTED... SOME MID LEVEL DRY AIR SPREADING IN
FROM THE EAST COULD ENHANCE STORM DOWNDRAFT WIND GUSTS. THIS COUPLED
WITH SATURATED SOIL COULD EASILY DOWN TREES. THE OVERALL WET PATTERN
MAY BE LESSENED ON THURSDAY WITH INCREASING UPPER RIDGING FROM THE
WEST AND SURFACE HIGH PRESSURE NOSING IN FROM THE EAST. HOWEVER...
STILL EXPECT ISOLATED TO LOW SCATTERED COVERAGE OF STORMS THURSDAY
AFTERNOON AS DAYTIME TEMPS CLIMB BACK TOWARD MORE SEASONAL NORMALS
OF UPPER 80S TO LOWER 90S.
39
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED AT 443 AM EDT WED AUG 21 2013/
THE WET PATTERN CONTINUES INTO THE EXTENDED...BUT THERE IS AN END
IN SIGHT. DEEPER MOISTURE THAT IS OVER THE AREA IN THE SHORT TERM
FINALLY MOVES NORTH AND EAST OF THE REGION BY 00Z FRI. THERE IS
STILL A DECENT AMOUNT OF MOISTURE ACROSS THE AREA THROUGH THE
WEEKEND BUT NO WHERE NEAR AS MUCH AS WE HAVE SEEN OVER THE PAST
WEEK. PRECIPITABLE WATERS FINALLY GET BELOW 1.5 INCHES BY 12Z FRI
AND STAY THERE THROUGH THE REST OF THE EXTENDED. THE MAIN FEATURE
THAT HELPS TO DRY THINGS OUT A BIT IS THE LARGE HIGH PRESSURE
RIDGE THAT BUILDS SOUTH OUT OF THE GREAT LAKE AND NEW ENGLAND
STATES. THIS RIDGE PUSHES DON INTO N GA BEGINNING SAT NIGHT AND
BRINGS WITH IT A MUCH DRIER AIRMASS. THE RIDGE CENTER MOVES OF THE
MID ATLANTIC COAST MON MORNING BUT ITS MAIN AXIS STAYS ACROSS THE
CAROLINAS...GA...AND AL THROUGH TUE/WED. WILL KEEP A SLIGHT CHANCE
OF SHRA/TSRA IN THE FORECAST THROUGH DAY 7 AS THERE IS STILL DECENT
MOISTURE AND SOME INSTABILITY AS THIS RIDGE MOVES IN. WITH JUST
ENOUGH DAY TIME HEATING WE COULD STILL SEE SOME AFTERNOON POP UP
THUNDERSTORMS. TH GOOD NEWS IS ANYTHING THAT DEVELOPS WONT HAVE
THE DEEPER TROPICAL MOISTURE TO WORK WITH SO FLOODING WILL BECOME
LESS OF A FACTOR THROUGH THE END OF THE FORECAST PERIOD.
01
&&
.HYDROLOGY...
/ISSUED AT 443 AM EDT WED AUG 21 2013/
AN UPPER TROUGH TO THE NW WILL INTERACT WITH A STALLED FRONTAL
BOUNDARY ACROSS CENTRAL GA AND DEEP TROPICAL MOISTURE ENTRENCHED
ACROSS THE STATE TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF CENTRAL GA THIS AFTERNOON
AND EVENING. SLOW MOVING... REDEVELOPING STORMS COULD PRODUCE
ANOTHER 1 TO 3 INCHES OF RAINFALL ACROSS PARTS OF CENTRAL GA
TODAY... THIS OVER AN ALREADY VERY SATURATED GROUND FROM NUMEROUS
STORMS THE PAST SEVERAL DAYS. AS A RESULT... HAVE POSTED ANOTHER
FLASH FLOOD WATCH FOR AREAS GENERALLY ALONG AND SOUTH OF A COLUMBUS
TO MACON TO WARRENTON LINE FROM NOON THROUGH THIS EVENING.
HOWEVER... ITS IMPORTANT TO REMEMBER... LOCALIZED HEAVY RAIN COULD
OCCUR JUST ABOUT ANYWHERE TODAY... AND ALL INTEREST ACROSS NORTH AND
CENTRAL GA AROUND FLOOD PRONE AREAS ARE ENCOURAGED TO MONITOR STORMS
CLOSELY THIS AFTERNOON AND EVENING.
&&
.AVIATION...
12Z UPDATE...
INCREASING INSTABILITIES AND AREA SHOWERS HAVE PREVENTED LIFR/IFR
CIGS FROM DEVELOPING AROUND ATLANTA TAF SITES THIS MORNING. RADAR
SHOWS PATCHES OF -RA/-SHRA DEVELOPING FROM NEAR FFC NEWD ACROSS ATL
AND JUST NORTH OF AHN. THE HRRR MODEL SHOWS THIS AREA BECOMING MORE
ACTIVE THROUGH LATE MORNING-EARLY AFTERNOON WITH A THREAT OF -TSRA
BY 17-18Z AT ATL AND CONTINUING THRU 21-23Z TODAY. HAVE TWEAKED
TAF'S ACCORDINGLY. MODELS INDICATE IFR/MVFR CIGS WILL DEVELOP TOWARD
10-12Z THU... SO WILL SHOW MVFR BY 10Z FOR NOW. EXPECT CURRENT LIGHT
EAST WINDS TO BECOME MORE SE AROUND 7-9KTS TODAY... AND 3-4KTS
TONIGHT.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON MORNING CIGS AND TIMING OF -TSRA THIS
AFTERNOON. HIGH ALL OTHER ELEMENTS.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 84 69 87 70 / 70 40 30 20
ATLANTA 83 71 87 71 / 60 40 30 20
BLAIRSVILLE 79 65 83 64 / 70 40 30 20
CARTERSVILLE 83 68 88 70 / 60 40 30 20
COLUMBUS 87 72 90 72 / 60 40 30 20
GAINESVILLE 81 69 85 69 / 70 40 30 20
MACON 87 71 90 71 / 50 40 30 20
ROME 84 67 89 70 / 60 40 30 20
PEACHTREE CITY 83 68 87 69 / 60 40 30 20
VIDALIA 89 72 90 72 / 50 40 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.
&&
SHORT TERM...39/BAKER
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Aug 21, 5:24 AM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EDT WED AUG 21 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EDT WED AUG 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN IS EXPECTED WHICH MAY CAUSE SOME FLASH
FLOODING MAINLY ACROSS CENTRAL GEORGIA. ISOLATED STRONG STORMS COULD
PRODUCE OCCASIONAL LIGHTNING AND WIND GUSTS TO 50 MPH ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA. RAINFALL AMOUNTS OF AN INCH
OR LESS EXPECTED ACROSS NORTH GEORGIA WITH 1 TO 3 INCHES EXPECTED
ACROSS CENTRAL GEORGIA.
DISCUSSION...
DEEP TROPICAL MOISTURE CONTINUES ACROSS THE STATE TODAY WITH A
WEAKENING FRONTAL BOUNDARY STRETCHED ACROSS CENTRAL GEORGIA.
TROPICAL MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE ISOLATED
STRONG STORMS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND
EVENING. THE MAIN CONCERN REMAINS FLOODING ACROSS MOST OF CENTRAL
GEORGIA...SEE THE FLASH FLOOD WATCH /FFAFFC/ FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
WEATHER HAZARDS EXPECTED...
RAIN WITH LOCALIZED FLOODING AND RIVER FLOODING IS POSSIBLE
THROUGH SATURDAY. OCCASIONAL LIGHTNING AND GUSTY WINDS WITH THE
STRONGER STORMS ARE POSSIBLE MAINLY ACROSS CENTRAL GEORGIA CLOSE
TO THE NEARLY STATIONARY FRONTAL BOUNDARY DURING THE AFTERNOON
PERIODS THROUGH THE WEEKEND.
DISCUSSION...
A STATIONARY FRONT AND DEEP TROPICAL MOISTURE WILL COMBINE THROUGH
SATURDAY TO HELP CREATE ISOLATED STRONG THUNDERSTORMS ACROSS THE
AREA. THIS DEEPER MOISTURE WILL SLOWLY BE REPLACED BY A DRIER
AIRMASS THROUGH THE BEGINNING OF NEXT WEEK BUT ISOLATED
THUNDERSTORMS ARE STILL EXPECTED THROUGH TUESDAY. WITH WET
CONDITIONS ACROSS THE STATE ALREADY...ANY ADDITIONAL RAINFALL HAS
THE POTENTIAL TO CREATE INCREASED FLOODING CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 21, 8:26 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EDT WED AUG 21 2013
GAZ045-046-211430-
926 AM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN ROCKDALE AND
EASTERN DEKALB COUNTIES UNTIL 1030 AM EDT...
AT 925 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FALLING OVER ROCKDALE AND
EASTERN DEKALB COUNTIES.
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES HAVE ALREADY FALLEN IN THE LAST
HOUR AND AN ADDITIONAL INCH OR SO CAN BE EXPECTED THROUGH 1030 AM.
HEAVY RAIN AND MINOR URBAN FLOODING MAY OCCUR IN AREAS AROUND
KLONDIKE...PANOLA MOUNTAIN STATE PARK...RICHARDSON PARK...
MAGNET...LAKEVIEW ESTATES...CONYERS...ARABIA MOUNTAIN...
REDAN...LITHONIA...MILSTEAD AND GEORGIA INTERNATIONAL HORSE PARK.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND INCREASE THE CHANCE OF HYDROPLANING. ALLOW EXTRA
TIME TO REACH YOUR DESTINATION.
&&
LAT...LON 3380 8410 3376 8403 3376 8401 3371 8392
3366 8393 3353 8404 3357 8411 3356 8413
3364 8418 3365 8421
TIME...MOT...LOC 1323Z 225DEG 9KT 3368 8400Special weather statement, Aug 21, 9:06 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1006 AM EDT WED AUG 21 2013
GAZ045-046-211500-
1006 AM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND MINOR FLOODING IN
ROCKDALE AND SOUTHEASTERN DEKALB COUNTIES UNTIL 1100 AM EDT...
AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING TO FALL
OVER ROCKDALE AND EASTERN DEKALB COUNTIES. RAINFALL AMOUNTS OF 2 TO
3 INCHES HAVE ALREADY FALLEN IN THE LAST TWO HOURS. THE RAIN SHOULD
MOVE OUT OF ROCKDALE COUNTIES IN THE NEXT HOUR BUT NOT BEFORE AN
ADDITIONAL ONE HALF TO ONE INCH ACCUMULATES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
ROCKDALE AND DEKALB COUNTIES...INCLUDING AREAS AROUND CONYERS...
ARABIA MOUNTAIN...BELMONT...PANTHERSVILLE...LITHONIA...REDAN...PINE
LAKE...MILSTEAD...LAKEVIEW ESTATES...STONE MOUNTAIN AND BIG HAYNES
CREEK PARK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3384 8416 3375 8403 3378 8399 3375 8393
3364 8402 3365 8409 3369 8418 3368 8426
3369 8430
TIME...MOT...LOC 1403Z 214DEG 6KT 3368 8405Special weather statement, Aug 21, 10:17 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT WED AUG 21 2013
GAZ045-211615-
1117 AM EDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND MINOR FLOODING IN
DEKALB COUNTY UNTIL 1215 PM EDT...
AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING TO FALL
OVER DEKALB COUNTY. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN
THE LAST TWO HOURS AND AN ADDITIONAL 0.5 TO 1.5 INCH OF RAIN IS
EXPECTED THROUGH 1215 PM BEFORE IT MOVES TAPERS OFF.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DEKALB COUNTY...INCLUDING AREAS AROUND PINE LAKE...STONE MOUNTAIN AND
TUCKER. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. SLOW DOWN AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATION. DO NOT DRIVE INTO
FLOODED AREAS.
&&
LAT...LON 3391 8425 3390 8423 3387 8420 3386 8416
3380 8410 3376 8414 3377 8425 3382 8434
TIME...MOT...LOC 1514Z 214DEG 6KT 3378 8397Flash Flood, De Kalb
- When
- August 21, 11:35 AM EST to 2:00 PM EST
- Where
- De Kalb County, 0.57 mi W of Tucker to 2.69 mi E of Pendley Hills
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.850, -84.230
The DeKalb County emergency manager reported the South Fork Peachtree Creek came out of its banks and caused minor flooding near Orion Drive and Lawrenceville Highway. The same creek also flooded portions of Medlock Park and athletic fields with up to 3 feet of water. Three homes on Scott Circle near the creek had flood waters enter their crawl spaces. A portion of Snapfinger Creek came out of its banks and flooded a home on Rowland Road with around one inch of water. The stage height at a USGS stream gage on Stone Mountain Creek at Silver Hill Road reached flood stage of 9 feet. The creek crest at 9.1 feet. Minor flooding occurred in the woodlands and residential yards along the creek.
Flash Flood, White
- When
- August 21, 12:00 PM EST to 2:00 PM EST
- Where
- White County, 6.4 mi WSW of Cleveland White Arpt to 2.07 mi WNW of Yonah
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 34.700, -83.840
The White County emergency manager reported a few rapid responding creeks in the Cleveland area came out of their banks and overflowed portions of some roads. The roads were closed for around two hours.
Thunderstorm Wind, Oglethorpe
- When
- August 21, 4:15 PM EST
- Where
- Oglethorpe County, 1.85 mi ENE of Pt Peter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 34.010, -82.990
The Oglethorpe County 911 Center and newspaper articles reported several trees down in the Carlton area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kentucky, August 21, 20132 deaths · 3 injured · $79,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, August 21, 20131 death · $224,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Nebraska, August 21, 2013$66,000 · 2.75 in hail · 16 events
- Damaging Winds and Heavy Rain in West Virginia, August 21, 2013$115,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Iowa, August 21 to 22, 2013$68,000 · 1.25 in hail · 4 events
- Damaging Winds and Lightning Strikes in Florida, August 21, 2013$51,000 · 60 kt wind · 9 events
- Tornado and Hail in Wisconsin, August 21, 2013$35,000 · EF0 · 7 events
- Lightning Strikes in Florida, August 21, 2013$20,000 · 2 events
- Hail and Damaging Wind in Michigan, August 21, 2013$2,000 · 1.25 in hail · 15 events
- Dense Fog in New Jersey, August 21, 20131 injured · 3 events
- Lightning Strikes in Georgia, August 21, 20131 injured · $2,000 · 2 events
- Lightning Strike in Florida, August 21, 2013$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470618, 470623, 468221.